Alert archive / North Carolina / Flash Flood Warnings in 2008

Flash Flood Warning 20, NWS Raleigh, NC

July 5, 2008Edgecombe County, Nash County, Wilson County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Jul 5, 2008, 6:37 PM EDT for Edgecombe County, Nash County, Wilson County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2008, 6:37 PM EDT (22:37 UTC)
Expired
Jul 5, 2008, 9:30 PM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Edgecombe County, NC, Nash County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 61 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 10.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2008-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 642 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2008-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
642 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
928 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KRAH 052239
FFWRAH
NCC065-127-195-060130-
/O.NEW.KRAH.FF.W.0020.080705T2237Z-080706T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
637 PM EDT SAT JUL 5 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WILSON COUNTY IN CENTRAL NORTH CAROLINA
  EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA
  NASH COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 930 PM EDT

* AT 631 PM EDT... SLOW MOVING THUNDERSTORMS OVER NASH...NORTHWESTERN
  EDGECOMBE AND WILSON COUNTIES. UP TO 2.5 INCHES OF RAIN HAS 
  POSSIBLY FALLEN NEAR NASHVILLE AND WEST OF WILSON SINCE 530 PM 
  EDT. AN ADDITIONAL 1 TO 2  INCHES OF RAIN IS POSSIBLE IN THE 
  WARNED AREA THROUGH 8 PM.

* LOCATIONS THREATENED WITH FLOODING INCLUDE WILSON...ROCKY MOUNT...
  NASHVILLE...ELM CITY...DORTCHES AND BAILEY.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS...TURN AROUND...DONT DROWN.

NEVER ALLOW CHILDREN TO PLAY NEAR STORM DRAINS OR NEAR FLOODED CREEKS
AND STREAMS. EXCESSIVE RUNOFF WILL CREATE RAPIDLY FLOWING WATER THAT
CAN EASILY SWEEP A CHILD DOWNSTREAM. THE BANKS OF MANY CREEKS AND
STREAMS MAY ALSO BE WEAKENED AND PRONE TO COLLAPSE. STORM DRAINS ARE
PARTICULARLY DANGEROUS AND CAN QUICKLY PULL A CHILD UNDER WATER.

LAT...LON 3583 7770 3559 7804 3560 7813 3571 7816
      3572 7820 3581 7825 3617 7793 3614 7789
      3614 7777 3612 7763 3610 7762 3609 7757

$$

WSS/MWS
1 follow-up statement
000 
WGUS72 KRAH 060128
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
926 PM EDT SAT JUL 5 2008

NCC065-127-195-060136-
/O.EXP.KRAH.FF.W.0020.000000T0000Z-080706T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILSON NC-EDGECOMBE NC-NASH NC-
926 PM EDT SAT JUL 5 2008

...THE FLASH FLOOD WARNING WILL EXPIRE AT 930 PM EDT FOR NASH...
NORTHWESTERN EDGECOMBE AND WILSON COUNTIES...

THE HEAVY RAIN ENDED BETWEEN 8 AND 830 PM. REPORTS FROM LOCAL LAW 
ENFORCEMENT AGENCIES IN THE WARNED AREA INDICATE THAT WATER 
LEVELS...THOUGH HIGH...WERE SLOWLY RECEDING. THUS...THE FLASH FLOOD 
WARNING WILL BE ALLOWED TO EXPIRE.

MOTORISTS ACROSS EDGECOMBE AND NORTHERN WILSON SHOULD CONTINUE TO BE 
ALERT FOR A FEW SPOTS WHERE HIGH WATER MAY STILL COVER THE ROADS 
THROUGH 11 PM.

LAT...LON 3583 7770 3559 7804 3560 7813 3571 7816
      3572 7820 3581 7825 3617 7793 3614 7789
      3614 7777 3612 7763 3610 7762 3609 7757
TIME...MOT...LOC 0126Z 180DEG 0KT 3592 7791

$$

WSS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 2:28 PM EDT, 4 hours 9 minutes earlier.

Area forecast discussion, Jul 5, 2:28 PM EDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
228 PM EDT SAT JUL 5 2008

.SYNOPSIS...
A MOIST AND UNSETTLED WEATHER PATTERN WILL PERSIST OVER CENTRAL
NORTH CAROLINA THROUGH THE WEEKEND. WEAK HIGH PRESSURE WILL BUILD IN
LATE MONDAY...BUT MOIST AIR REMAINING IN PLACE KEEPS CHANCES OF
MAINLY AFTERNOON AND EVENING SHOWERS AND STORMS IN THE FORECAST FOR
MUCH OF THE UPCOMING WORK WEEK.

&&

.NEAR TERM /THROUGH SUNDAY/...
AS OF 210 PM SATURDAY...

LOW STRATUS HAS BEEN VERY PERSISTENT ACROSS THE TRIAD THIS AFTERNOON
AHEAD OF THE MID LEVEL WAVE CURRENTLY OVER THE TN/NC MOUNTAINS.
MODELS NEVER DID HAVE A GOOD GRASP ON THIS...WITH THE NAM ONLY
SHOWING SOME WEAK ISENTROPIC LIFT ON THE 300K SFC. THE PERSISTENT
CLOUD COVER HAS RESULTED IN A PRONOUNCED DIFFERENTIAL HEATING
BOUNDARY ACROSS THE CWA...EXTENDING FROM JUST WEST OF THE TRIANGLE
SOUTHWESTWARD TO JUST SOUTH OF CHARLOTTE. AREAS TO THE EAST OF THE
BOUNDARY HAVE RISEN INTO THE MID AND UPPER 80S... TO EVEN 90 IN
CLINTON. TO THE WEST OF THE BOUNDARY...TEMPERATURES ARE STUCK IN THE
MID 70S IN THE TRIAD.

THIS DIFFERENTIAL HEATING BOUNDARY SHOULD SERVE AS A FOCUS FOR
THUNDERSTORM DEVELOPMENT THIS AFTERNOON (BEGINNING TO SEE SIGNS OF
THIS IN THE SOUTHWEST PIEDMONT) AS THE MID LEVEL SHORTWAVE MOVES IN
FROM THE WEST. MLCAPES ACROSS CENTRAL AND EASTERN SECTIONS WILL
CLIMB TO 1500-2000 J/KG. STILL ANTICIPATING NUMEROUS SHOWERS AND
THUNDERSTORMS TO DEVELOP LATE THIS AFTERNOON AND PERSIST INTO THIS
EVENING. IN THE NW PIEDMONT...WILL MAINTAIN LIKELY POPS AS NUMEROUS
SHOWERS ARE BEING DETECTED BY RADAR ACROSS THE FOOTHILLS.

PRECIPITABLE WATERS CLIMB TO NEAR 2 INCHES THIS EVENING...SO ANY
HEAVIER THUNDERSTORM ACTIVITY WILL BE EFFICIENT RAINFALL PRODUCERS
AND LOCALIZED FLOODING IS CERTAINLY POSSIBLE. AS STATED EARLIER...
DEEP LAYER SHEAR IS NOT IMPRESSIVE...ONLY ON THE ORDER OF 20-25 KTS.
CONVECTION WILL REMAIN PULSE IN NATURE...WITH LOCALLY DAMAGING WINDS
THE PRIMARY SEVERE THREAT ACROSS CENTRAL AND EASTERN SECTIONS OF THE
REGION WHERE THE STEEPEST LOW LEVEL LAPSE RATES AND HIGHEST DCAPES
(AROUND 700 J/KG) ARE LOCATED.

CONVECTION LIKELY TO PERSIST WELL INTO THE EVENING AS UPPER LEVEL
DIVERGENCE INCREASES IN RESPONSE TO THE UPPER LEVEL TROUGH DIGGING
SOUTH FROM THE OHIO VALLEY INTO THE TENNESSEE VALLEY. LIKELY POPS
WILL BE CARRIED THROUGH ABOUT 03Z...WITH A CHANCE LINGERING THROUGH
THE NIGHT. EXPECT THE OVERNIGHT HOURS TO BE SIMILAR TO LAST
NIGHT....WHERE ISOLATED TO SCATTERED CONVECTION MAINTAINED ITSELF
THROUGH SUNRISE. LOWS TONIGHT WILL BE MILD AND MUGGY...GENERALLY
AROUND 70 DEGREES.

SUNDAY SHOULD BE A REPEAT PERFORMANCE OF TODAY WITH NUMEROUS SHOWERS
AND THUNDERSTORMS BREAKING OUT IN THE AFTERNOON HOURS. MLCAPES ONCE
AGAIN RISE TO 1500-2000 J/KG AND PRECIPITABLE WATERS REMAIN AROUND 2
INCHES. UPPER LEVEL DIVERGENCE WILL PERSIST ACROSS THE REGION WITH
THE TROUGH AXIS ORIENTED NORTH TO SOUTH ACROSS THE OHIO AND
TENNESSEE VALLEYS. IF ANY SUBTLE SHORTWAVES ROTATE OUT OF THE BASE
OF THE TROUGH...THEY WILL ONLY SERVE TO FURTHER ENHANCE CONVECTIVE
COVERAGE ACROSS CENTRAL NORTH CAROLINA. POPS ONCE AGAIN WELL INTO
THE LIKELY RANGE. PERSISTENCE FOR HIGHS... GENERALLY MID TO UPPER
80S.

SEVERE POTENTIAL WILL BE ISOLATED ONCE AGAIN DUE TO WEAK SHEAR. HIGH
PRECIP WATERS POINT TO HEAVY RAINFALL AND LOCALLY DAMAGING WET
MICROBURSTS AS THE MAIN THREATS WITH THE STRONGER STORMS.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
AS OF 130 PM SATURDAY...

SUNDAY NIGHT:
THE UPPER LOW JUST TO OUR WEST OVER THE TN/OH VALLEYS IS EXPECTED TO
BEGIN TO WEAKEN SUNDAY NIGHT THROUGH MONDAY MORNING AS IT DRAWS
CLOSER TO THE SOUTHERN APPALACHIANS. EVEN SO...THERE ARE STILL
INDICATIONS THAT SOME SHORTWAVE ENERGY ROUNDING THE BASE OF THE
UPPER LOW WILL CROSS FROM SOUTH TO NORTH OR SSW TO NNE OVER CENTRAL
NC AT SOME POINT(S) DURING THE NIGHT. ADDITIONALLY...FCST SOUNDINGS
SHOW ABOVE NORMAL PRECIPITABLE WATER VALUES (AROUND 2.00)
THROUGHOUT THE NIGHT. A VERY MOIST JULY ATMOSPHERE PLUS AN UPPER LOW
JUST TO THE WEST IS MORE THAN ENOUGH REASON TO KEEP IN A CHANCE
(30-40%) OF SHOWERS/STORMS THROUGHOUT THE NIGHT. COVERAGE WILL
DEPEND ON THE EXTENT OF UPPER LEVEL LIFT DURING THE NIGHT AND ALSO
ON ANY PRE-EXISTING CONVECTION AND ASSOC OUTFLOW BOUNDARIES
LINGERING FROM AFTERNOON/EVENING CONVECTION ON SUNDAY. LOW TEMPS
WILL BE MILD...IN THE UPPER 60S TO LOWER 70S.

MONDAY:
THE UPPER LOW IS EXPECTED TO HAVE WEAKENED TO AN OPEN WAVE BY THIS
TIME...AND SHOULD BE LOCATED SOMEWHERE ALONG THE SOUTHERN
APPALACHIANS (WESTERN NC/VA AND WV MOUNTAINS). BOTH THE 12Z NAM/GFS
SHOW THE UPPER WAVE ENTERING THE FOOTHILLS OR FAR WESTERN PIEDMONT
BY 00-06Z TUE MORNING. FCST SOUNDINGS ARE CONTINUING TO SHOW A VERY
MOIST AIRMASS ACROSS THE ENTIRE AREA...WITH PRECIPITABLE WATER
VALUES AROUND 1.75-2.00...WITH THE LOWER VALUES IN THE WESTERN
PIEDMONT. GIVEN THE PROXIMITY OF THE UPPER LEVEL WAVE TO THE WESTERN
PIEDMONT...THE BETTER UPPER LEVEL LIFT DURING THE DAY MONDAY MAY BE
SHIFTED A BIT EAST TOWARD THE TRIANGLE/FAY AREA AND COASTAL PLAIN.
FOR THIS REASON (IN ADDITION TO BETTER MOISTURE/INSTABILITY IN THE
EAST)...WILL SHOW THE HIGHEST CHANCES FOR SHOWERS/STORMS IN THE
EASTERN HALF OF THE AREA...WITH RELATIVELY LOWER CHANCES IN THE
WESTERN PORTION. HAVE DECIDED TO GO WITH LIKELY POPS (60%) IN THE
COASTAL PLAIN...TAPERING BACK TO LOW/MID CHANCE (30-40%) IN THE FAR
WESTERN PIEDMONT. LOW/MID LEVEL FLOW (0-3 KM) IS 20 KNOTS OR LESS
MONDAY AFTERNOON...GENERALLY NOT ENOUGH TO ORGANIZE CONVECTION...AND
THEREFORE ANY SEVERE THREAT SHOULD BE CONFINED TO ISOLATED CELLS
WITH A PRIMARY THREAT OF STRONG GUSTY WINDS IN DOWNBURSTS DUE TO
WATER LOADING AND EVAPORATIVE COOLING.

MONDAY NIGHT:
THE UPPER LEVEL WAVE IS EXPECTED TO FURTHER DEAMPLIFY OVER THE
MID-ATLANTIC MONDAY NIGHT AS IT PROGRESSES A BIT FURTHER EAST INTO
CENTRAL NC/VA. TOUGH TO SAY WHETHER OR NOT THERE WILL BE CONVECTION
AFTER MIDNIGHT TOWARD SUNRISE TUE...AND THIS WILL LIKELY DEPEND ON
THE LOCATION/COVERAGE OF CONVECTION AND ANY BOUNDARIES AFTER SUNSET
MON EVENING...AND THE EXACT POSITION OF THE UPPER LEVEL WAVE DURING
THIS TIME. WILL NEED TO CARRY AT LEAST A SLIGHT CHANCE OF SHOWERS
AND THUNDERSTORMS ACROSS THE ENTIRE AREA...AND MAY GO WITH LOW
CHANCE (30%) IN THE EASTERN HALF OF THE AREA WHICH IS MORE LIKELY TO
BE IN A BETTER POSITION W/RESPECT TO THE UPPER LEVEL WAVE. WILL GO
WITH PERSISTENCE FOR LOW TEMPS...RANGING FROM THE UPPER 60S TO LOWER
70S. -VINCENT

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 230 PM SATURDAY...

THE UPPER LEVEL PATTERN BECOMES MORE UNIDIRECTIONAL FOR THE REST OF
THE UPCOMING WORK WEEK...WITH VERY BROAD TROUGHING ACROSS THE
EASTERN CONUS...PRIMARILY FROM THE MID-ATLANTIC / TN VALLEY AND
POINTS NORTH. BOTH THE GFS/NAM FORECAST WEAK LEE SURFACE TROUGHING
EACH DAY ACROSS CENTRAL NC...AND FCST SOUNDINGS SHOW A TYPICAL
EARLY/MID JULY ATMOSPHERE WITH ENOUGH MOISTURE/INSTABILITY THAT A
LOW CHANCE (30%) OF SHOWERS/STORMS EACH DAY DURING THE PEAK-HEATING
AFTERNOON/EVENING HOURS LOOKS PRETTY REASONABLE. BETTER CHANCES MAY
BE POSSIBLE FROM WED EVENING THROUGH FRI MORNING WHEN A WEAK FRONT
(ASSOCIATED WITH AN UPPER LEVEL LOW AROUND THE NORTHERN GREAT LAKES
REGION AND A SFC LOW MOVING INTO NEW ENGLAND) MAKES ITS WAY INTO THE
LOWER MID-ATLANTIC AND CAROLINAS. WILL ADVERTISE 40% POPS DURING
THAT GENERAL TIME FRAME. OTHERWISE...HIGH/LOW TEMPS SHOULD BE
NEAR-NORMAL FOR THIS TIME OF YEAR. -VINCENT

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
AS OF 210 PM SATURDAY...

MVFR STRATUS STILL HANGING ON ACROSS THE TRIAD TERMINALS. THE
BACKEDGE OF THE LOW STRATUS LOOKS TO CLEAR THE INT/GSO IN THE NEXT
FEW HOURS...SO LIKELY TO SEE LIFTING CEILINGS BY 21Z. ELSEWHERE...
DAYTIME HEATING HAS MIXED THE BOUNDARY LAYER SUFFICIENTLY TO LIFT
ALL CIGS TO VFR OR AT THE CASE AT FAY/RWI... SCATTER THEM OUT. AS
THE ATMOSPHERE DESTABILIZES AHEAD OF A MID LEVEL SHORTWAVE...EXPECT
NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP LATE THIS AFTERNOON.
INSTEAD OF BOGGING DOWN THE TERMINALS WITH MANY HOURS OF THUNDER IN
TEMPO GROUPS...WILL SIMPLY GO WITH VCTS FROM THIS AFTERNOON THROUGH
ABOUT 06Z. AS THUNDERSTORMS EVOLVE ON THE RADAR SCOPE...WILL BE ABLE
TO FINE TUNE THE FORECASTS AT THE TERMINALS TO BETTER SHOW THE
EXPECTED IMPACTS. ANY STRONGER STORMS WILL BE CAPABLE OF FREQUENT
LIGHTNING...VERY HEAVY RAIN WHICH WILL SIGNIFICANTLY REDUCE
VSBYS...AND LOCALLY STRONG WIND GUSTS.

HAVE INCLUDED MVFR FOG IN THE PREDAWN HOURS GIVEN THE EXPECTED
RAINFALL AND VERY HUMID CONDITIONS. FOG COULD BE EVEN
WORSE...DEPENDING ON HOW MUCH RAINFALL EACH TERMINAL RECEIVES.

NUMEROUS SHOWERS AND THUNDERSTORMS ARE ONCE AGAIN EXPECTED SUNDAY
AFTERNOON/EVENING. HAVE INTRODUCED CBS TO ALL TERMINALS BEGINNING
AT 16Z TOMORROW.

THE THREAT FOR DIURNAL STORMS WILL PERSIST INTO EARLY NEXT WEEK.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...VINCENT
NEAR TERM...JFB
SHORT TERM...VINCENT
LONG TERM...VINCENT
AVIATION...JFB
Hazardous weather outlook, Jul 5, 3:48 AM EDT, 14 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
348 AM EDT SAT JUL 5 2008

NCZ007>011-021>028-038>043-073>078-083>086-088-089-061000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
348 AM EDT SAT JUL 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS
EVENING...WITH THE PRIMARY THREAT BEING DAMAGING WINDS NEAR 60
MPH. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE...WITH RAIN IN THE
STRONGER STORMS OF ONE TO TWO INCHES PER HOUR. THIS COULD RESULT
IN PONDING OF WATER ON ROADS AND ISOLATED FLOODING OF LOW-LYING
AND POOR DRAINAGE AREAS. MORE ORGANIZED THUNDERSTORMS WILL CONTAIN
FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN SUNDAY AFTERNOON
AND SUNDAY EVENING...WITH THE PRIMARY THREAT BEING DAMAGING WINDS
NEAR 60 MPH. SINCE A MOIST AIR MASS WILL STILL BE IN PLACE OVER
CENTRAL NORTH CAROLINA...LOCALLY HEAVY RAINFALL COULD RESULT IN
PONDING OF WATER ON ROADS AND ISOLATED FLOODING OF LOW-LYING AND
POOR DRAINAGE AREAS. WHILE LESS NUMEROUS THUNDERSTORMS ARE
EXPECTED MONDAY...STRONG THUNDERSTORMS ARE STILL POSSIBLE THEN.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS
EVENING...MAINLY BETWEEN 3 PM AND 10 PM. SPOTTERS SHOULD STAY
TUNED AND REPORT ANY SEVERE WEATHER.

DJF

In the hours before

Local storm report, Jul 5, 5:33 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
533 PM EDT SAT JUL 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     5 SSE DURHAM            35.90N 78.89W
07/05/2008                   DURHAM             NC   LAW ENFORCEMENT

            TREES DOWN ON WATERFORD VALLEY DR. REPORTED BY 911
            CENTER.

&&

SMITH
Local storm report, Jul 5, 5:37 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
537 PM EDT SAT JUL 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     TSTM WND DMG     5 E CHAPEL HILL         35.93N 78.95W
07/05/2008                   DURHAM             NC   LAW ENFORCEMENT

            TREES DOWN ON HOPE VALLEY RD. REPORTED BY 911 CENTER.

&&

SMITH
Local storm report, Jul 5, 5:46 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
546 PM EDT SAT JUL 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             SE TURKEY               34.99N 78.18W
07/05/2008  E0.88 INCH       SAMPSON            NC   LAW ENFORCEMENT

            NICKEL SIZE HAIL IN TURKEY. REPORTED BY 911 CENTER.

&&

SMITH
Special weather statement, Jul 5, 5:48 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
548 PM EDT SAT JUL 5 2008

NCZ009-010-026-052230-
FRANKLIN-VANCE-WARREN-
548 PM EDT SAT JUL 5 2008

...A STRONG THUNDERSTORM WILL MOVE ACROSS WARREN...VANCE AND FRANKLIN
COUNTIES THROUGH 630 PM EDT...

AT 548 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
INGLESIDE...OR ABOUT 7 MILES NORTHWEST OF LOUISBURG...MOVING
NORTHEAST AT 30 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR AFTON AROUND 605 PM EDT.

GUSTY WINDS OF 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND
LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE
NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH
CAUTION TO AVOID HYDROPLANING.

WSS
Local storm report, Jul 5, 5:55 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
555 PM EDT SAT JUL 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             2 W CLINTON             35.00N 78.37W
07/05/2008  E0.75 INCH       SAMPSON            NC   LAW ENFORCEMENT

            PENNY SIZE HAIL ON FIVE BRIDGE RD...2 MILES WEST OF
            CLINTON.

&&

SMITH
Special weather statement, Jul 5, 6:01 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
601 PM EDT SAT JUL 5 2008

NCZ038-052245-
DAVIDSON-
601 PM EDT SAT JUL 5 2008

...STRONG SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS DAVIDSON COUNTY
THROUGH 645 PM EDT...

AT 601 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN 16 MILES WEST OF LEXINGTON...OR ABOUT 6 MILES
NORTHWEST OF SALISBURY...MOVING NORTHEAST AT 30 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR HIGH ROCK LAKE AT 615 PM
EDT...LEXINGTON AROUND 625 PM EDT...WELCOME AROUND 630 PM EDT.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

IF ON OR NEAR HIGH ROCK LAKE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE UP TO 15 MILES
FROM THE THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE
CAUGHT ON THE WATER IN A THUNDERSTORM

VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE
NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH
CAUTION TO AVOID HYDROPLANING.

WSS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 8:10 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Randolph50 min
Jul 4, 8:50 PM EDTSevere Thunderstorm WarningRAHDurham, Wake40 min
Jul 4, 8:52 PM EDTSevere Thunderstorm WarningRAHDurham, Granville, Wake38 min
Jul 4, 9:03 PM EDTFlash Flood WarningRAHDurham, Orange117 min
Jul 4, 9:24 PM EDTSevere Thunderstorm WarningRAHDurham, Franklin, Granville, Vance, Wake66 min
Jul 4, 9:47 PM EDTSevere Thunderstorm WarningRAHFranklin, Johnston, Wake43 min
Jul 4, 9:56 PM EDTAreal Flood AdvisoryRAHWake2 hr
Jul 5, 2:35 PM EDTSevere Thunderstorm WarningRAHLee, Moore40 min
Jul 5, 3:25 PM EDTSevere Thunderstorm WarningRAHChatham50 min
Jul 5, 3:30 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Lee, Wake45 min
Jul 5, 3:39 PM EDTAreal Flood AdvisoryRAHMoore84 min
Jul 5, 3:45 PM EDTSevere Thunderstorm WarningRAHScotland45 min
Jul 5, 3:53 PM EDTSevere Thunderstorm WarningRAHHarnett, Hoke, Lee, Moore67 min
Jul 5, 4:07 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Orange38 min
Jul 5, 4:12 PM EDTSevere Thunderstorm WarningRAHSampson34 min
Jul 5, 4:40 PM EDTAreal Flood AdvisoryRAHDurham2 hr
Jul 5, 4:42 PM EDTSevere Thunderstorm WarningRAHDurham, Granville, Wake48 min
Jul 5, 5:20 PM EDTSevere Thunderstorm WarningRAHHalifax37 min
Jul 5, 5:27 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Franklin, Halifax, Nash, Wilson63 min
Jul 5, 5:36 PM EDTFlash Flood WarningRAHHalifax, Vance, Warren3 hr
Jul 5, 5:41 PM EDTSevere Thunderstorm WarningRAHSampson49 min
Jul 5, 6:16 PM EDTSevere Thunderstorm WarningRAHMontgomery44 min
Jul 5, 6:17 PM EDTSevere Thunderstorm WarningRAHDavidson43 min
Jul 5, 6:33 PM EDTAreal Flood AdvisoryRAHSampson63 min
Jul 5, 6:47 PM EDTAreal Flood AdvisoryRAHMontgomery, Stanly118 min
Jul 5, 7:07 PM EDTSevere Thunderstorm WarningRAHEdgecombe53 min
Jul 5, 7:13 PM EDTSevere Thunderstorm WarningRAHChatham, Randolph62 min
Jul 5, 7:29 PM EDTAreal Flood AdvisoryRAHChatham, Randolph2 hr
Jul 5, 7:42 PM EDTFlash Flood WarningRAHRandolph2 hr
Jul 5, 7:57 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford, Randolph63 min

Nearby

Flash Flood Warnings in North Carolina, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.